Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   SparkPeople Cafe
TOPIC:  

Do Anti-Depressants make you hungry?



 
  Reply Create A New Topic
Search the
Message Boards:
Search
  I Liked This Topic Subscribe to this Discussion Share
Add This to My SparkFavorites
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top
 
ON2VICTORY is the moderator for this forum.
 


PT.JEFFGIRL
PT.JEFFGIRL's Photo SparkPoints: (100,355)
Fitness Minutes: (97,667)
Posts: 3,788
7/17/13 4:23 P

PT.JEFFGIRL's SparkPage
Send Private Message
Reply
I don't know about making you hungry, but some do cause weight gain.



FENWAYGIRL18
FENWAYGIRL18's Photo Posts: 5,833
7/17/13 4:05 P

FENWAYGIRL18's SparkPage
Send Private Message
Reply
They can cause you to gain weight you should call the pharmacist and see if yours has that side effect, I know a few actually cause you to lose weight. Everyone is different though, if you need to take the med take it.

Starting to like the new me!
Waiting for my garden to come to life!


 
111,573 SparkPoints


MELJONES3478
MELJONES3478's Photo SparkPoints: (15,684)
Fitness Minutes: (6,082)
Posts: 502
7/17/13 2:46 P

MELJONES3478's SparkPage
Send Private Message
Reply
I can only speak from my experience. I take Celexa & Welbutrin. I have taken both of them by themselves and they work so much better for me if I take them together. Welbutrin can help with weight loss. I do not think it is a substantial amount and it is NOT a diet drug, but one of the side effects can be weight loss. Everyone is different and will react differently. Give it some time, and see how your body reacts to the medication. Good luck & keep me posted.
emoticon



 Pounds lost: 60.0 
 
0
23.5
47
70.5
94


COSMOANGEL
SparkPoints: (7,831)
Fitness Minutes: (21,624)
Posts: 51
7/17/13 2:32 P

Send Private Message
Reply
Like everyone else has said, how you react to what drug is different for anybody. I have found for me that some meds make me less compulsive about eating. For me prozac made a big difference over Paxil. And once when I was having a serious "crisis" and was hospitalized, the doctor put me on a mood stablizer that made me eat like crazy. I put on 30 pounds in a month. I remember I would go through McDonalds drive through (very bad) and have a big mac. Id eat it in my car in the parking lot....and then I would go through the drive through again....then again!!!!! After doing some research on the drug I found that it was being studied to treat anorexia because it made people eat!!!! Just want to say here that not eating was ever a problem for me, even during my darkest depressive episodes. When I kept telling the Dr. that it was making me eat and my weight was ballooning the Dr. said "it was the illiness that is m aking you eat not the drug". I "fired" her or more like she "fired" me as a patient because I challenged her on it. I took a week off work and hid in my condo and tapered of that drug myself. Later that drug was taken off the market because it caused diabetes or something like that. Needless to say I have a great Doctor now and he is very knowledgeable about the psychopharmocology aspects for medication and he "gets it".



 Pounds lost: 25.1 
 
0
14.25
28.5
42.75
57


JANIEWWJD
JANIEWWJD's Photo SparkPoints: (192,561)
Fitness Minutes: (178,840)
Posts: 6,164
7/15/13 11:24 P

JANIEWWJD's SparkPage
Send Private Message
Reply
Hummm, I've never heard that they affect your appetite in any way.

Janie Garcia Moreno

"WITH GOD ALL THINGS ARE POSSIBLE"

"PRAYER CHANGES THINGS"

"NEVER PUT A QUESTION MARK WHERE GOD HAS PUT A PERIOD!"

"WHAT THE MIND CAN CONCEIVE AND BELIEVE, IT CAN ACHIEVE!"


 current weight: 120.0 
 
145
138.75
132.5
126.25
120


AZULVIOLETA6
AZULVIOLETA6's Photo SparkPoints: (45,496)
Fitness Minutes: (57,477)
Posts: 2,478
7/15/13 4:26 P

AZULVIOLETA6's SparkPage
Send Private Message
Reply
Some antidepressants can change your appetite. "Antidepressant" encompasses a huge number of different drugs and even CLASSES of drugs, so it's not very accurate to make generalizations here.

What you need to do is to find the circular for the specific drug that you are taking and read through that information. If you don't have the paper circular, look it up online. This is also the kind of question that pharmacists are great at answering--give yours a call.

Dances: salsa (standard/LA), casino, rueda de casino, cumbia Colombiana, bachata, mambo, cha-cha-chá, merengue, reggaetón.

Currently learning: Mexican cumbia, danzón, Cuban rumba

Dances to Learn in the future: flamenco, tango Argentino, samba, belly dancing, bhangra, ballroom rumba


 current weight: 213.0 
 
300
272.5
245
217.5
190


ZZYYGGY3
ZZYYGGY3's Photo SparkPoints: (30,697)
Fitness Minutes: (10,247)
Posts: 1,275
7/15/13 3:45 P

ZZYYGGY3's SparkPage
Send Private Message
Reply
I'm on an antidepressant but at a low dose. I haven't felt any change, but everyone is different, and you really should talk to your doctor the next time you go.



LADYSTARWIND
LADYSTARWIND's Photo SparkPoints: (16,806)
Fitness Minutes: (13,749)
Posts: 1,041
7/15/13 3:36 P

LADYSTARWIND's SparkPage
Send Private Message
Reply
When I took one long term some years ago, the biggest impact on me was that I was suddenly able to get a lot better quality sleep...in fact that "side effect" was part of the reason my Doc prescribed the actual med I took!!

The effect of the sleep really helped me though...I was no longer unconsciously trying to keep my energy and serotonin levels up by eating every high carb food in sight all-the-time!! So my weight actually stabilized, my digestive track settled down, and I felt so very much better.

Life is so much easier to cope with once you can sleep, eat reasonably and feel better!!
All the Best to you,
patti

"Its not the Mountain ahead that wears you out, but the grain of sand in your shoe..."


 Pounds lost: 1.5 
 
0
2.25
4.5
6.75
9


KNUCKLES145
KNUCKLES145's Photo Posts: 13,017
7/15/13 2:42 P

KNUCKLES145's SparkPage
Send Private Message
Reply
every body seems to react differently to different anti depressants. :)

All the so called "secrets of success"will not work ... unless you do.




 current weight: 212.8 
 
215
212.5
210
207.5
205


GUDDIGO
Posts: 1,081
7/15/13 9:20 A

GUDDIGO's SparkPage
Send Private Message
Reply
Any long term medications has side effects.....



 current weight: 147.0 
 
150
143.75
137.5
131.25
125


BLUENOSE63
SparkPoints: (90,673)
Fitness Minutes: (69,275)
Posts: 2,853
7/15/13 7:39 A

BLUENOSE63's SparkPage
Send Private Message
Reply
Well I have been taking Zoloft for OCD for 20 years and although it doesn't make me eat more, I did gain 10 lbs right off the bat while the drugs and my body got used to each other....I would definitely check with your doctor on your next appt. Usually take 3 weeks for meds to kick in.



 April Minutes: 2,127
 
0
625
1250
1875
2500


CMCOLE
CMCOLE's Photo Posts: 2,667
7/13/13 8:18 A

CMCOLE's SparkPage
Send Private Message
Reply
Just wondering.
As much as I hate taking mood and mind altering drugs, the doctor prescribed them.
I seem to be ranging between hunger and not wanting to eat, so am somewhat concerned about the impact of them.

I will address it with him at my next appointment, but wondered at other people's experience.



 
Page: 1 of (1)  
Search  

I Liked This Topic Subscribe to this Discussion Share
Add This to My SparkFavorites
Report Innappropriate Post


Thread URL: http://www.sparkpeople.com/myspark/messageboard.asp?imboard=1&imparent=31482687

Review our Community Guidelines



 
Diet Resources: soy silk | soy isoflavones | super soy